Alert archive / North Dakota / Wind Chill Advisories in 2015
Wind Chill Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 8, 2015, 1:41 PM MST for 32 counties in North Dakota. It took effect at Jan 8, 2015, 5:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2015, 1:41 PM MST (20:41 UTC)
- In effect from
- Jan 8, 2015, 5:00 PM MST
- Expired
- Jan 9, 2015, 10:41 AM MST
- In force
- 18 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
068 WWUS43 KBIS 082041 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 241 PM CST THU JAN 8 2015 ...BLIZZARD WARNING FOR THE NORTHERN JAMES RIVER VALLEY THROUGH EARLY THIS EVENING... ...WINTER WEATHER ADVISORY FOR THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY THIS EVENING... ...DANGEROUS WIND CHILLS TONIGHT INTO FRIDAY MORNING... .BLIZZARD CONDITIONS WITH VISIBILITIES OF LESS THAN ONE QUARTER OF A MILE WILL CONTINUE ACROSS PORTIONS OF THE JAMES RIVER VALLEY THROUGH EARLY EVENING. THIS INCLUDES SYKESTON...BOWDON...CARRINGTON AND JAMESTOWN. ELSEWHERE ACROSS WESTERN AND CENTRAL NORTH DAKOTA... STRONG NORTHWEST WIND GUSTS TO 45 MPH AND BRIEF LIGHT SNOW SHOWERS WILL CREATE PERIODIC NEAR ZERO VISIBILITY. HOWEVER...WHITE OUT CONDITIONS ARE ONLY EXPECTED TO BE BRIEF...WITH VISIBILITIES VARYING WIDELY. THE WORST CONDITIONS WILL BE IN OPEN COUNTRY. BLOWING SNOW IS EXPECTED TO DECREASE THROUGH THE EARLY EVENING. THEREAFTER...DANGEROUS WIND CHILLS TO 35 BELOW ARE EXPECTED ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT INTO FRIDAY MORNING. IF YOU ARE PLANNING TO TRAVEL TODAY BE SURE TO CHECK THE LATEST FORECAST BEFORE HEADING OUT. CARRY A WINTER SURVIVAL KIT. DO NOT TRAVEL IN A BLIZZARD. NDZ023-025-037-090445- /O.NEW.KBIS.WC.Y.0004.150109T0000Z-150109T1800Z/ /O.CON.KBIS.BZ.W.0001.000000T0000Z-150109T0000Z/ WELLS-FOSTER-STUTSMAN- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...JAMESTOWN 241 PM CST THU JAN 8 2015 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY. * TIMING...BLIZZARD CONDITIONS THROUGH EARLY THIS EVENING. DANGEROUS WIND CHILLS TONIGHT INTO FRIDAY MORNING. * WINDS/VISIBILITY...GUSTS TO 45 MPH AND NEAR ZERO VISIBILITY. * WIND CHILL VALUES...AS LOW AS 35 BELOW. * IMPACTS...MAJOR DISRUPTIONS TO TRAVEL TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ001>005-009>013-017>022-031>036-040>048-050-051-090445- /O.NEW.KBIS.WC.Y.0004.150109T0000Z-150109T1800Z/ /O.CON.KBIS.WW.Y.0003.000000T0000Z-150109T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 241 PM CST THU JAN 8 2015 /141 PM MST THU JAN 8 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ FRIDAY. * TIMING...THROUGH THIS AFTERNOON. * WINDS/VISIBILITY...GUSTS TO 45 MPH. VISIBILITY ONE HALF MILE OR LESS AT TIMES IN OPEN COUNTRY IN BRIEF SNOW SHOWERS. * WIND CHILL VALUES...AS LOW AS 35 BELOW. * IMPACTS...HAZARDOUS TRAVEL TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. TRAVEL WILL BE DANGEROUS AT TIMES IN NEAR ZERO VISIBILITIES. USE EXTRA CAUTION WHEN TRAVELING...AND AVOID THE USE OF CRUISE CONTROL. A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AYD
5 follow-up statements
724 WWUS43 KBIS 090010 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 610 PM CST THU JAN 8 2015 ...BLIZZARD WARNING AND WINTER WEATHER ADVISORIES HAVE EXPIRED... ...DANGEROUS WIND CHILLS TONIGHT INTO FRIDAY MORNING... .THE SNOW SHOWERS HAVE ENDED ACROSS NEARLY ALL THE REGION AND THE NORTHWEST WINDS ARE SLOWLY DIMINISHING. WHILE AREAS OF BLOWING SNOW WILL CONTINUE THROUGH THE EVENING VISIBILITIES HAVE GREATLY IMPROVED. THE BLIZZARD WARNING AND WINTER WEATHER ADVISORIES HAVE EXPIRED AS OF 6 PM CST. DANGEROUS WIND CHILLS TO 35 BELOW ARE NOW EXPECTED ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT INTO FRIDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT THROUGH NOON FRIDAY. IF YOU ARE PLANNING TO TRAVEL TODAY BE SURE TO CHECK THE LATEST FORECAST BEFORE HEADING OUT. CARRY A WINTER SURVIVAL KIT. NDZ023-025-037-090815- /O.CAN.KBIS.BZ.W.0001.000000T0000Z-150109T0000Z/ /O.CON.KBIS.WC.Y.0004.000000T0000Z-150109T1800Z/ WELLS-FOSTER-STUTSMAN- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...JAMESTOWN 610 PM CST THU JAN 8 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE BLIZZARD WARNING. * WIND CHILL VALUES...AS LOW AS 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ001>005-009>013-017>022-031>036-040>048-050-051-090815- /O.CAN.KBIS.WW.Y.0003.000000T0000Z-150109T0000Z/ /O.CON.KBIS.WC.Y.0004.000000T0000Z-150109T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 610 PM CST THU JAN 8 2015 /510 PM MST THU JAN 8 2015/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER WEATHER ADVISORY. * WIND CHILL VALUES...AS LOW AS 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WAA
647 WWUS43 KBIS 090343 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 943 PM CST THU JAN 8 2015 ...DANGEROUS WIND CHILLS TONIGHT INTO FRIDAY MORNING... .DANGEROUS WIND CHILLS TO 35 BELOW ARE EXPECTED ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT INTO FRIDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT THROUGH NOON FRIDAY. THE GUSTY WINDS WILL ALSO MAINTAIN SOME AREAS OF BLOWING SNOW THROUGH THE NIGHT...MAINLY ACROSS THE JAMES RIVER VALLEY. IF YOU ARE PLANNING TO TRAVEL TODAY BE SURE TO CHECK THE LATEST FORECAST BEFORE HEADING OUT. CARRY A WINTER SURVIVAL KIT. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091145- /O.CON.KBIS.WC.Y.0004.000000T0000Z-150109T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 943 PM CST THU JAN 8 2015 /843 PM MST THU JAN 8 2015/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ FRIDAY... * WIND CHILL VALUES...AS LOW AS 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WAA
392 WWUS43 KBIS 090858 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 258 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY CONTINUES THROUGH FRIDAY MORNING... .DANGEROUS WIND CHILLS TO 35 BELOW WILL CONTINUE FOR WESTERN AND CENTRAL NORTH DAKOTA THROUGH FRIDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT THROUGH NOON FRIDAY. THOSE TRAVELING SHOULD CARRY A WINTER SURVIVAL KIT. BE SURE TO DRESS FOR THE TEMPERATURE OUTSIDE...NOT INSIDE YOUR VEHICLE. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091800- /O.CON.KBIS.WC.Y.0004.000000T0000Z-150109T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 258 AM CST FRI JAN 9 2015 /158 AM MST FRI JAN 9 2015/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND CHILL VALUES...AS LOW AS 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KS
407 WWUS43 KBIS 091541 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 941 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY CONTINUES THROUGH FRIDAY MORNING... .DANGEROUS WIND CHILLS TO 35 BELOW WILL CONTINUE FOR WESTERN AND CENTRAL NORTH DAKOTA THROUGH FRIDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT THROUGH NOON FRIDAY. THOSE TRAVELING SHOULD CARRY A WINTER SURVIVAL KIT. BE SURE TO DRESS FOR THE TEMPERATURE OUTSIDE...NOT INSIDE YOUR VEHICLE. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091800- /O.CON.KBIS.WC.Y.0004.000000T0000Z-150109T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 941 AM CST FRI JAN 9 2015 /841 AM MST FRI JAN 9 2015/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND CHILL VALUES...AS LOW AS 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
874 WWUS43 KBIS 091741 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1141 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY IS CANCELLED... .WITH TEMPERATURES WARMING THIS MORNING...WIND CHILLS ARE NO LONGER REACHING ADVISORY CRITERIA. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091845- /O.CAN.KBIS.WC.Y.0004.000000T0000Z-150109T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1141 AM CST FRI JAN 9 2015 /1041 AM MST FRI JAN 9 2015/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. WITH TEMPERATURES WARMING THIS MORNING...WIND CHILLS ARE NO LONGER REACHING ADVISORY CRITERIA. $$ TWH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 11:45 AM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Jan 8, 11:45 AM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1245 PM CST THU JAN 8 2015 .UPDATE... ISSUED AT 1244 PM CST THU JAN 8 2015 REPLACED THE BLIZZARD WARNING WITH A WINTER WEATHER ADVISORY FOR BOTTINEAU...ROLETTE...PIERCE AND TOWNER COUNTIES THROUGH 00 UTC. WEBCAM TRENDS FROM 16-18 UTC SHOW ONLY PERIODIC SIGNIFICANTLY REDUCED VISIBILITIES FOR THESE AREAS...SIMILAR TO THE LARGER WINTER WEATHER ADVISORY ACROSS MOST OF THE WEST AND CENTRAL. MAINTAINED THE BLIZZARD WARNING FOR NOW ACROSS PORTIONS OF THE JAMES RIVER VALLEY...AGAIN BASED ON WEBCAM TRENDS. HOWEVER...THIS MAY ALSO BE CANCELLED EARLY AS THE PRESSURE RISE BUBBLE WILL QUICKLY PROPAGATE SOUTH OF THE AREA THIS AFTERNOON. ALL HEADLINES WILL NEED TO BE CONVERTED TO A WIND CHILL ADVISORY FOR TONIGHT INTO FRIDAY MORNING. UPDATE ISSUED AT 930 AM CST THU JAN 8 2015 FOR MORNING UPDATE MAIN CONCERN WAS TO RAISE PRECIPITATION CHANCES OVER SOUTHERN PORTIONS AS MAIN AREA OF SNOW THROUGH CENTRAL NORTH DAKOTA CONTINUES ITS SLIDE SOUTH. STRONG WINDS CONTINUE OVER THE AREA WITH VERY STRONG PRESSURE RISES SLIDING THROUGH...WITH SOME WIND GUSTS PUSHING OVER 50 MPH OVER VARIOUS LOCATIONS. SNOW WILL QUICKLY DIMINISH ON THE BACKSIDE OF THE MAIN BAND...THOUGH GUSTY WINDS WILL CONTINUE INTO THE AFTERNOON KEEPING THE BLOWING SNOW THREAT GOING. UPDATES HAVE BEEN SENT. UPDATE ISSUED AT 751 AM CST THU JAN 8 2015 UPDATE TO MAKE ALL HEADLINES EFFECTIVE NOW...INSTEAD OF 15 UTC...AND INCREASE POPS FOR THE MORNING. GIVEN OBSERVED TRENDS THROUGH 1330 UTC...NAMELY MORE WIDESPREAD LIGHT SNOW AND STRONG WINDS ARRIVING A BIT EARLIER THAN PREVIOUSLY FORECAST...MADE THE BLIZZARD WARNING AND WINTER WEATHER ADVISORY FOR THE CENTRAL EFFECTIVE IMMEDIATELY...INSTEAD OF ITS ORIGINAL 15 UTC START TIME. THE STRONGEST WIND GUSTS ARE EXPECTED THROUGH 18 UTC WITH 50-55 KT 0.5 KM WINDS AND THE GREATEST ISALLOBARIC FORCING AHEAD OF THE 6 MB/3 HOUR PRESSURE RISE BUBBLE CURRENTLY ACROSS NORTHEAST MONTANA. BY THE AFTERNOON THE STRONGEST 0.5 KM WINDS AND THE PRESSURE RISE BUBBLE ENTER SOUTH DAKOTA. THUS...WINDS WILL SLOWLY DECREASE...YET REMAIN STRONG TO SUPPORT THE HEADLINES. UPDATE ISSUED AT 643 AM CST THU JAN 8 2015 ISALLOBARIC WINDS ARE BEGINNING TO INCREASE OVER WESTERN NORTH DAKOTA AHEAD OF A PRESSURE RISE BUBBLE OF 7MB/3HR NOSING INTO NORTH CENTRAL MONTANA. WIND GUSTS UP TO 40 KNOTS ARE BEING OBSERVED OVER WESTERN NORTH DAKOTA WITH VISIBILITIES IN BLOWING SNOW GENERALLY AROUND 1 MILE BEING REPORTED. THE LATEST HI-RES MODEL OUTPUT PROGS THIS PRESSURE BUBBLE TO SURGE SOUTH ACROSS WESTERN NORTH DAKOTA THIS MORNING. GIVEN THE OBSERVED OBS AND EXPECTED TRENDS...STILL THINK A WINTER WEATHER ADVISORY FOR BLOWING SNOW IS APPROPRIATE FOR WESTERN NORTH DAKOTA. GIVEN THE "FRESHEST" SNOW HAS FALLEN AND IS CURRENTLY FALLING OVER NORTHEASTERN NORTH DAKOTA...THINK GROUND BLIZZARD CONDITIONS WILL BE LIKELY FOR THE TURTLE MOUNTAIN REGION INTO THE JAMES RIVER VALLEY ONCE THE WINDS KICK UP LATER THIS MORNING. THEREFORE...WILL KEEP THE BLIZZARD WARNING GOING FOR THE AFOREMENTIONED AREA. ONLY UPDATED THE HOURLY SENSIBLE WEATHER GRIDS BASED ON CURRENT OBS/TRENDS. OTHERWISE...THE CURRENT FORECAST IS ON TRACK. THE UPDATED PRODUCTS HAVE BEEN SENT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 327 AM CST THU JAN 8 2015 THE MAIN IMPACT TODAY IS BLOWING SNOW AND BLIZZARD CONDITIONS. SCATTERED LIGHT SNOW CONTINUES TO FALL THIS MORNING ALONG AND NORTH OF I-94. SNOW IS RATHER LIGHT AND MOVING OFF TO THE SOUTHEAST RATHER QUICK. INITIAL RADAR RETURNS INDICATING SNOW WERE NOT REALIZED AT THE SURFACE DUE TO A RATHER DRY BOUNDARY LAYER. DEW POINT DEPRESSIONS HAVE SINCE LESSENED AND THE BOUNDARY LAYER MOISTENED UP THIS MORNING. LIGHT SNOW WAS REPORTED AT JAMESTOWN AND MINOT. DUE TO THE QUICK MOVEMENT AND INITIAL DRY LAYER...SNOWFALL AMOUNTS WILL BE RATHER MINIMAL...WITH GENERALLY LESS THAN AN INCH...AND IN MANY CASES ONLY A FEW TENTHS. THIS COULD PLAY A RATHER LARGE ROLE IN BLOWING SNOW PROBABILITIES LATER TODAY AND ULTIMATELY AFFECTING VISIBILITIES. THE MAIN UNCERTAINTY WITH RESPECT TO THE SEVERITY OF BLOWING SNOW/VISIBILITY RESTRICTIONS IS THE CONDITION OF THE SNOWPACK AND THE ABILITY OF THE SNOW TO BE LOFTED GIVEN THAT VERY LITTLE FRESH SNOW IS AVAILABLE. WHAT IS MORE CERTAIN ARE WIND SPEEDS LATER THIS MORNING AND INTO THE AFTERNOON HOURS. CURRENT SURFACE ANALYSIS SHOWS A 6MB/3HR OR 12MB/6HR PRESSURE RISE ACROSS WESTERN SASKATCHEWAN. THIS IS FORECAST BY ALL THE MODELS TO MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA LATER THIS MORNING...AND WITH POTENTIALLY MORE IMPRESSIVE PRESSURE RISES. THIS STRONG ISALLOBARIC FORCING WILL BE ENOUGH TO PRODUCE SUSTAINED WINDS AROUND 35 MPH AND GUSTS UP TO 50 MPH. ONCE POPULATED WITH THE LATEST DATA...THE CANADIAN BLOWING SNOW TOOL ACTUALLY INCREASED THE COVERAGE AND LIKELIHOOD OF BLOWING SNOW ACROSS CENTRAL NORTH DAKOTA. THEREFORE...BELIEVE CURRENT HEADLINES ARE WARRANTED AND CLOSE MONITORING OF CONDITIONS SHOULD ANY LOCATIONS NEED TO BE UPGRADED FURTHER LATER TODAY. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 327 AM CST THU JAN 8 2015 DRY AND COLD CONDITIONS ARE FORECAST THROUGH THE WEEKEND AS A CONTINENTAL POLAR AIR MASS REMAINS ENTRENCHED ACROSS THE NORTHERN PLAINS. THE MAIN FORECAST IMPACT WILL BE THE DANGEROUSLY COLD OVERNIGHT/EARLY MORNING WIND CHILLS EARLY FRIDAY MORNING THROUGH MONDAY MORNING. DRY CONDITIONS WILL CONTINUE AND TEMPERATURES WILL BEGIN TO MODERATE MONDAY THROUGH WEDNESDAY AS PACIFIC RIDGING BUILDS INTO THE ROCKIES. HIGHS ARE FORECAST TO BE NEAR NORMAL BY NEXT WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1243 PM CST THU JAN 8 2015 LIFR CONDITIONS IN BLOWING SNOW WILL CONTINUE AT KJMS THROUGH 21-22 UTC. ELSEWHERE...IFR CONDITIONS IN BLOWING SNOW WILL SLOWLY IMPROVE TO VFR THROUGH THE AFTERNOON. STRONG NORTHWEST WIND GUSTS OF 35-45 KTS AREA WIDE THIS AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR NDZ001>005-009>013-017>022-031>036-040>048-050-051. BLIZZARD WARNING UNTIL 6 PM CST THIS EVENING FOR NDZ023-025-037. && UPDATE...AYD SHORT TERM...AJ LONG TERM...TM AVIATION...AYD
Hazardous weather outlook, Jan 8, 11:35 AM MST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1235 PM CST THU JAN 8 2015 NDZ023-025-037-091845- WELLS-FOSTER-STUTSMAN- 1235 PM CST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. BLIZZARD CONDITIONS WITH WIDESPREAD BLOWING SNOW AND NEAR ZERO VISIBILITIES ARE EXPECTED THIS AFTERNOON. TRAVEL WILL BE EXTREMELY HAZARDOUS. SEE WEATHER.GOV/BIS FOR DETAILS. WIND CHILLS TO 35 BELOW ARE FORECAST TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIND CHILLS TO 30 BELOW ARE FORECAST EACH NIGHT FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ001>005-009>013-017>022-031>036-040>048-050-051-091845- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 1235 PM CST THU JAN 8 2015 /1135 AM MST THU JAN 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG WINDS WILL CAUSE BLOWING SNOW AND REDUCED VISIBILITIES UNTIL THURSDAY EVENING. VISIBILITIES WILL BE ONE HALF MILE OR LESS AT TIMES IN OPEN COUNTRY. TRAVEL WILL BE DANGEROUS. SEE WEATHER.GOV/BIS FOR DETAILS. WIND CHILLS TO 35 BELOW ARE FORECAST TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIND CHILLS TO 25 BELOW ARE FORECAST FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. AYD
In the hours before
Local storm report, Jan 8, 10:23 AM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1123 AM CST THU JAN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM SNOW JAMESTOWN 46.91N 98.71W
01/08/2015 M1.0 INCH STUTSMAN ND CO-OP OBSERVER
&&
MMATHEWSNearby
Wind Chill Advisories in North Dakota, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.